Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 10, 2010, 6:19 PM CST for Elk County, Greenwood County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2010, 6:19 PM CST (00:19 UTC)
- Expired
- Mar 10, 2010, 7:00 PM CST
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Elk County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 106 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:22 PM CST | HAIL 1 | Climax, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:42 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS53 KICT 110019 SVRICT KSC049-073-110100- /O.NEW.KICT.SV.W.0002.100311T0019Z-100311T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 619 PM CST WED MAR 10 2010 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ELK COUNTY IN SOUTHEAST KANSAS... GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 700 PM CST * AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVERY...OR 12 MILES SOUTH OF EUREKA...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... EUREKA...HAMILTON...CLIMAX...EUREKA AIRPORT...VIRGIL AND THRALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3808 9649 3809 9600 3757 9600 3756 9640 TIME...MOT...LOC 0019Z 178DEG 36KT 3767 9629 WIND...HAIL 60MPH 1.00IN $$ DUNTEN
3 follow-up statements
222 WWUS53 KICT 110023 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 623 PM CST WED MAR 10 2010 KSC049-110033- /O.CAN.KICT.SV.W.0002.000000T0000Z-100311T0100Z/ ELK KS- 623 PM CST WED MAR 10 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ELK COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600 TIME...MOT...LOC 0023Z 178DEG 36KT 3771 9629 WIND...HAIL <50MPH <.50IN $$ KSC073-110100- /O.CON.KICT.SV.W.0002.000000T0000Z-100311T0100Z/ GREENWOOD KS- 623 PM CST WED MAR 10 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENWOOD COUNTY UNTIL 700 PM CST... AT 622 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SEVERY...OR 9 MILES SOUTH OF EUREKA...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... EUREKA...HAMILTON...EUREKA AIRPORT...VIRGIL AND THRALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600 TIME...MOT...LOC 0023Z 178DEG 36KT 3771 9629 WIND...HAIL 60MPH 1.00IN $$ LAWSON
843 WWUS53 KICT 110038 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 638 PM CST WED MAR 10 2010 KSC073-110100- /O.CON.KICT.SV.W.0002.000000T0000Z-100311T0100Z/ GREENWOOD KS- 638 PM CST WED MAR 10 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENWOOD COUNTY UNTIL 700 PM CST... AT 636 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF EUREKA...MOVING NORTH AT 35 MPH. IN ADDITION...QUARTER SIZE HAIL WAS REPORTED IN CLIMAX WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAMILTON...EUREKA AIRPORT...THRALL AND VIRGIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600 TIME...MOT...LOC 0036Z 194DEG 32KT 3781 9617 WIND...HAIL 60MPH 1.00IN $$ DUNTEN
229 WWUS53 KICT 110056 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 656 PM CST WED MAR 10 2010 KSC073-110106- /O.EXP.KICT.SV.W.0002.000000T0000Z-100311T0100Z/ GREENWOOD KS- 656 PM CST WED MAR 10 2010 ...THE SEVERE THUNDERSTORM WARNING FOR GREENWOOD COUNTY WILL EXPIRE AT 700 PM CST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600 TIME...MOT...LOC 0056Z 194DEG 32KT 3798 9612 WIND...HAIL <50MPH <.50IN $$ DUNTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:41 PM CST, 38 minutes earlier.
Area forecast discussion, Mar 10, 5:41 PM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 541 PM CST WED MAR 10 2010 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN CONCERNS: TS IN SERN KS...MVFR STRATUS...GUSTY WINDS THURS. UPPER LOW OVER N-CNTRL OK EARLY THIS EVE...WILL MOVE NEWD ACROSS ERN KS TONIGHT AND WILL PIVOT OVER EXTREME NWRN MO ON THURSDAY. COLD MID-LEVEL TEMPS...MARGINAL MOISTURE/INSTABILITY WILL SUPPORT WDLY SCT TS OVER SERN KS POSSIBLY AFFECTING CNU SITE THIS EVE. SMALL HAIL PSBL WITH THIS ACTIVITY. OTHER SHOWERS WILL CONTINUE TO IMPACT CNTRL/S-CNTRL KS TONIGHT IN DEFORMATION ZONE AROUND UPPER LOW. MVFR STRATUS WILL CONTINUE TO WRAP AROUND UPPER LOW ACROSS CENTRAL/SOUTH CENTRAL KS TONIGHT INTO THURS. STEEP MIXING AND PRESSURE GRADIENT SUPPORT WIND GUSTS OF 30-35 KT IN CNTRL/S-CNTRL KS MIDDAY THURS INTO THE PM HOURS. JMC && .PREV DISCUSSION... /ISSUED 309 PM CST WED MAR 10 2010/ DISCUSSION... TONIGHT: FRONT INITIALLY SLIPPED A BIT FURTHER SOUTH THAN EXPECTED AND RESULTANT CLOUDS HAVE LIMITED INSTABILITY OVER MUCH OF THE AREA. SURFACE LOW STILL EXPECTED TO DEEPEN AND TRACK ACROSS SOUTHEAST KS PER 1800 UTC MODELS. ASSUMING THIS DOES VERIFY...IT SHOULD PULL SUFFICENT LOW LEVEL MOISTURE INTO EXTREME SOUTHEAST KS FOR LOW END SEVERE THREAT. DECENT DEEP SHEAR SHOULD HELP OFFSET LOW CONVECTIVE AVAILABLE POTENTIAL ENERGY. MEANWHILE COLD AIR ALOFT WILL RESULT IN STEEP LAPSE RATES AND WILL KEEP THREAT OF THUNDER OVER MOST OF THE AREA TONIGHT. EXPECT SEVERE THREAT TO WANE EARLY THIS EVENING. WED-FRI: WITH PERSISTENT UPPER LOW LURKING IN THE AREA...WILL KEEP LOWER CHANCES OF PRECIPITATION GOING THROUGH THU NIGHT. HARD TO TIME INDIVIDUAL SHRTWAVES AND ATTENDENT INCREASE IN CLOUDS/PRECIPITATION. FORECAST TEMPERATURES ALOFT CAME IN A BIT COOLER FOR LATE THU NIGHT/FRI MORNING...SUGGEST A BIGGER AREA OF RAIN/SNOW MIX. WITH TEMPERATURES REMAINING NEAR FREEZING...ANTICIPATE LITTLE IF ANY ACCUMULATION. DIURNAL TEMPERATURE RANGE WILL LIKELY BE LIMITED...DUE TO CLOUDS/PRECIPITATION...AND HAVE TWEAKED TEMPERATURES DOWN A BIT MORE. SAT-WED: OFF TO AN EARLY START...SO LITTLE 1200 UTC DATA UTILIZED FOR THIS PERIOD. 0000 UTC/06 UTC MODELS IN PRETTY GOOD AGREEMENT WITH LONG WAVE PATTERN. MUCH OF AREA WILL BE AFFECTED BY SHORTWAVE ROTATING AROUND UPPER LOW WHICH WILL MODULATE CLOUDS...ESPECIALLY ACROSS THE EASTERN HALF OF FORECAST AREA. BY START OF WORK WEEK...UPPER LOW MOVES EAST BUT WILL BE STUCK IN WEAK UPPER FLOW BETWEEN SYSTEM. GIVEN THAT THERE WILL NOT BE A SIGNIFICANT PUSH OF DRIER AIR INTO THE AREA...WILL LIKELY BE FAIR AMOUNT OF 925MB-850MB MOISTURE WITH ATTENDENT CLOUDS. TIMING/AMOUNT OF CLOUDS IS STILL PROBLEMATIC. TEMPERATURES SHOULD REMAIN NEAR/BELOW NORMAL GIVEN CLOUDS AND N LOW LEVEL FLOW. OF NOTE...BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL MIXDOWN OF 925MB/850MB TEMPERATURES RUNNING SEVERAL DEGREES BELOW GLOBAL FORECAST SYSTEM MODEL MODEL OUTPUT STATISTICS. CONFIDENCE TO TIME LOW CHANCES OF PRECIPITATION NOT HIGH ENOUGH...AND WILL LEAVE FORECAST DRY FOR NOW. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CLOUDS IN THE MVFR RANGE WILL CONTINUE TOO BLANKET MUCH OF THE REGION AND LINGER INTO THE OVERNIGHT HOURS...AS THE UPPER LEVEL SYSTEM APPROACHES FROM THE SOUTHWEST. A WARM FRONT WILL PUSH NORTHWARD INTO SOUTHEAST KANSAS LATER THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE FRONT. SOME OF THE STORMS COULD BE SEVERE IN SOUTHEAST KANSAS WITH NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS POSSIBLE FURTHER TO THE WEST ACROSS SOUTH CENTRAL AND PORTIONS OF CENTRAL KANSAS. THE SURFACE LOW PRESSURE WILL MOVE NORTHEAST WITH GUSTY NORTHWEST WINDS SPREADING ACROSS THE REGION IN ITS WAKE FOR TONIGHT. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 46 34 46 / 80 30 30 30 HUTCHINSON 36 44 33 46 / 80 40 30 30 NEWTON 36 44 32 44 / 80 40 30 30 ELDORADO 37 44 33 43 / 80 40 30 30 WINFIELD-KWLD 39 47 35 46 / 70 20 20 30 RUSSELL 33 43 32 46 / 50 40 30 20 GREAT BEND 34 43 32 47 / 50 30 30 20 SALINA 35 44 33 43 / 70 50 50 40 MCPHERSON 36 44 33 44 / 80 50 40 30 COFFEYVILLE 42 48 36 45 / 70 20 20 20 CHANUTE 39 45 34 42 / 80 30 20 20 IOLA 39 45 34 41 / 80 40 30 30 PARSONS-KPPF 40 47 35 43 / 70 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 10, 4:14 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 414 PM CST WED MAR 10 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 414 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG AND ISOLATED SEVERE THUNDERSTORMS ARE LIKELY INTO EARLY EVENING. THE SEVERE THUNDERSTORM POTENTIAL IS ROUGHLY EAST OF I-35...WITH THE BEST CHANCES IN SOUTHEAST KANSAS. THE PRIMARY THREAT WILL BE UP TO GOLFBALL SIZED HAIL. ISOLATED DAMAGING WINDS OR A BRIEF TORNADO CANNOT BE RULED OUT. SMALL HAIL IS POSSIBLE OVER MUCH OF THE REST OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW MAY OCCASIONALLY MIX WITH LIGHT RAIN OVER MAINLY CENTRAL KANSAS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. NO ACCUMULATION IS EXPECTED. THE FIRE DANGER WILL BE IN THE VERY HIGH CATEGORY ALONG AND WEST OF A LINE FROM RUSSELL TO GREAT BEND ON THURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY EVENING ROUGHLY EAST OF I-35. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Mar 10, 4:44 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 444 PM CST WED MAR 10 2010 KSZ093-098-102315- CHAUTAUQUA-COWLEY- 444 PM CST WED MAR 10 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 444 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHILOCCO TO HARDY TO 17 MILES SOUTH OF GRAINOLA...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 10, 5:08 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 508 PM CST WED MAR 10 2010 KSZ093-098-102345- CHAUTAUQUA-COWLEY- 508 PM CST WED MAR 10 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 508 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINFIELD TO DEXTER TO GRAINOLA...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 10, 5:36 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 536 PM CST WED MAR 10 2010 KSZ069-093-094-098-110000- BUTLER-CHAUTAUQUA-COWLEY-ELK- 536 PM CST WED MAR 10 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...CHAUTAUQUA...COWLEY AND ELK COUNTIES... AT 535 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ATLANTA TO GRENOLA TO 8 MILES NORTHEAST OF CEDAR VALE...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 10, 5:59 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 559 PM CST WED MAR 10 2010 KSZ070-094-110030- ELK-GREENWOOD- 559 PM CST WED MAR 10 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES... AT 559 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HOWARD...OR 23 MILES NORTHWEST OF SEDAN...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Mar 10, 6:10 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 610 PM CST WED MAR 10 2010 KSZ069-110045- BUTLER- 610 PM CST WED MAR 10 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 608 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSE HILL TO LEON TO 11 MILES NORTHEAST OF LATHAM...AND MOVING NORTH AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. DUNTEN
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.